Most probable paths and performance formulae for buffers with Gaussian input traffic

Addie, Ron and Mannersalo, Petteri and Norros, Ilkka (2002) Most probable paths and performance formulae for buffers with Gaussian input traffic. European Transactions on Telecommunications, 13 (3). pp. 183-196. ISSN 1124-318X


Download (405Kb)


[Abstract]: In this paper, performance formulae for a queue serving Gaussian traffic are presented.
The main technique employed is motivated by a general form of Schilder’s theorem, the large
deviation result for Gaussian processes. Most probable paths leading to a given buffer occupancy
are identified. Special attention is given to the case where the sample paths of the
Gaussian process are smooth. The performance approximations are compared with known
analytical results or by means of simulation. The approximations appear to be surprisingly

Statistics for USQ ePrint 3414
Statistics for this ePrint Item
Item Type: Article (Commonwealth Reporting Category C)
Refereed: Yes
Item Status: Live Archive
Additional Information: Deposited in accordance with the copyright policy of the publisher.
Faculty / Department / School: Historic - Faculty of Sciences - Department of Maths and Computing
Date Deposited: 26 Oct 2007 05:11
Last Modified: 27 Nov 2013 06:39
Uncontrolled Keywords: traffic modeling; performance evaluation; Gaussian traffic
Fields of Research : 01 Mathematical Sciences > 0104 Statistics > 010406 Stochastic Analysis and Modelling
10 Technology > 1005 Communications Technologies > 100503 Computer Communications Networks

Actions (login required)

View Item Archive Repository Staff Only